Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 22, 2017, 10:23 AM CST for Kleberg County, Nueces County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2017, 10:23 AM CST (16:23 UTC)
- Expired
- Dec 22, 2017, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
380 WWUS74 KCRP 221623 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1023 AM CST Fri Dec 22 2017 ...STRONG WIND GUSTS OVER THE SOUTHERN COASTAL COUNTIES... .The strong low level jet observed this morning is starting to mix down to near the surface, resulting in strong wind gusts. Winds gusting to around 40 mph or more are expected through early afternoon. TXZ242-243-222000- /O.NEW.KCRP.WI.Y.0012.171222T1623Z-171222T2000Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 1023 AM CST Fri Dec 22 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 2 PM CST this afternoon. * TIMING...Now and 2 PM CST. * WINDS...South sustained 20 to 30 mph with gusts around 40 mph. * IMPACTS...hazardous driving for high profile vehicles. Light objects could become blown in the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ GW
1 follow-up statement
221 WWUS74 KCRP 221935 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 135 PM CST Fri Dec 22 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST... .Winds and wind gusts will continue to diminish as a frontal boundary moves toward South Texas. TXZ242-243-222045- /O.EXP.KCRP.WI.Y.0012.000000T0000Z-171222T2000Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 135 PM CST Fri Dec 22 2017 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... The Wind Advisory for Nueces and Kleberg Counties will expire at 2 PM CST. Wind gusts 30 to 35 mph will still be possible through 4 PM. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 6:01 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Dec 22, 6:01 AM CST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 601 AM CST Fri Dec 22 2017 .DISCUSSION... Updated for 12z aviation. && .AVIATION... Strong LLJ this morning has likely helped keep fog at bay, but low clouds blanket much of South Texas again this morning. IFR cigs are occurring at LRD with MVFR at ALI/CRP and low end VFR at VCT. Low clouds may persist through the morning into the early afternoon before returning to VFR levels. It's quite possible that VCT may remain at MVFR levels even through the afternoon. Southerly winds will increase by mid morning with gusts during the afternoon between 25 and 30 knots before subsiding around 00z. A cold front will move through South Texas this evening with strong northerly winds developing behind the front. There will be a chance of showers and perhaps a thunderstorm at ALI/CRP/VCT along the front. For now though, will only include VCSH remarks. && .PREVIOUS DISCUSSION... /Issued 426 AM CST Fri Dec 22 2017/ SHORT TERM (Today through Sunday)... Warm southerly flow will continue today across South Texas in advance of the next cold front. High temperatures should be able to climb into the middle and upper 70s across the northern zones to middle 80s across the southern Coastal Bend. Winds may become a little gusty at times over the Coastal Plains and Coastal Bend, but current thinking is winds should remain below advisory levels. Low rain chances will exist today across northern parts of the area ahead of shortwave trough to the northwest. By late this afternoon and early evening, the cold front will be moving across South Central Texas. Models are in good agreement in bringing this front through the area between 00z and 06z. Moisture and lift will increase ahead of and along the boundary resulting in decent chances of showers and isolated thunderstorms tonight. Best chances (60 percent) will exist across the Coastal Bend, Victoria Crossroads, and Gulf Waters. Rain should be pushing east of the area overnight as cooler and drier air filters into the region. Lows will fall into the mid/upper 40s across the north to low/mid 50s across the south. In addition, strong northerly winds will pick up behind the front tonight. SCA conditions will be likely after 06z and persist through at least midday on Saturday. Quiet weather is in store for Saturday as high pressure settles in across the area. Much cooler conditions can be expected with highs only around 60 at Victoria, lower 60s across the Coastal Bend, and mid 60s over the Rio Grande Plains. LONG TERM (Saturday Night through Thursday)... A brief warmup is expected for Sunday before another surge of cooler air spreads south across the region. Timing of the arrival of this cooler air is currently expected to occur late enough in the day to allow max temps to be in the 70s across most of the area. Moisture depth will be limited and thus no precip is expected with this system. Christmas Day should rather quiet in the wx department as S TX will be on the southwestern periphery of surface high pressure. The high pressure center is prog to shift east across the TN River Valley during the day which should result in weak easterly flow developing across our area...which should allow for modest moisture return and an associated increase in cloud cover. Another warmup is expected Tuesday as a more significant increase in WAA occurs...leading to generally overcast skies. Forecast certainty then drops off dramatically for the remainder of the forecast period. The ECMWF/CMC/GFSE mean all indicate a strong cold front to push south across the region late Tuesday night or Wednesday while the GFS is significantly weaker. Have opted to lean towards the better agreement of the ECMWF/CMC/GFSE mean and bring notably colder temps for the middle and half of the week. Overall large scale ascent is also prog to increase for midweek which should lead to at least low end chances of some light precip. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 84 52 62 46 74 / 10 60 10 0 0 Victoria 80 47 60 42 68 / 30 60 10 0 0 Laredo 81 51 66 48 73 / 10 20 0 0 0 Alice 87 52 64 46 74 / 10 50 10 0 0 Rockport 78 51 61 46 70 / 10 60 10 0 0 Cotulla 78 46 65 43 71 / 20 20 0 0 0 Kingsville 87 53 64 46 74 / 10 50 10 0 0 Navy Corpus 80 54 61 50 71 / 10 60 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...AVIATION
Hazardous weather outlook, Dec 22, 5:22 AM CST, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 522 AM CST Fri Dec 22 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-231130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 522 AM CST Fri Dec 22 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Showers and isolated thunderstorms will be possible as a cold front moves through the area tonight. Severe thunderstorms are not expected at this time. Small craft advisory conditions will be likely behind the cold front tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisory conditions will continue across the Middle Texas Coastal Waters on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 10:38 AM CST | Small Craft Advisory for Winds | CRP | 4 hr | |
| Dec 22, 2:58 PM CST | Small Craft Advisory | CRP | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.